Article Text

PDF

Retinal and choroidal vascular occlusion secondary to corticosteroid embolisation.
  1. W S Wilkinson,
  2. C M Morgan,
  3. E Baruh and
  4. K A Gitter
  1. Vitreoretinal Services, WK Kellogg Eye Center, University of Michigan Medical Center, Ann Arbor.

    Abstract

    We report a case of visual loss following intranasal injection of triamcinolone acetonide and phenylephrine hydrochloride in a 22-year-old female with chronic sinusitis. Clinical examination and fluorescein angiography revealed vascular occlusions which involved multiple small branches of both the choroidal and retinal circulations. The mechanism of such a complication probably involves inadvertent intra-arterial injection into the anterior or the posterior ethmoidal artery, with retrograde flow into the opthalmic arterial system. Precautions can be taken to avoid such complications.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.